Alert archive / Idaho / Red Flag Warnings in 2007

Red Flag Warning 7, NWS Boise, ID

August 5, 20076 counties in Idaho

NWS Boise, ID issued this red flag warning at Aug 5, 2007, 8:48 AM MDT for 6 counties in Idaho. It took effect at Aug 5, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2007, 8:48 AM MDT (14:48 UTC)
In effect from
Aug 5, 2007, 12:00 PM MDT
Expired
Aug 5, 2007, 8:00 PM MDT
In force
8 hr
Issued by
NWS Boise, ID

Counties Adams County, ID, Boise County, ID, Gem County, ID, Idaho County, ID, Valley County, ID, Washington County, ID

The radar

The Boise radar (KCBX), 132 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 2.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2007-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2007-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3781 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KBOI 051448
RFWBOI

RED FLAG WARNING
NATIONAL WEATHER SERVICE BOISE ID
848 AM MDT SUN AUG 5 2007

IDZ401>404-052315-
/O.NEW.KBOI.FW.W.0007.070805T1800Z-070806T0200Z/
WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST-
NORTHERN BOISE NATIONAL FOREST-SOUTHERN BOISE NATIONAL FOREST-
848 AM MDT SUN AUG 5 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW AFTERNOON HUMIDITY FOR ZONES 401 THROUGH 
404 OR THE PAYETTE AND BOISE NATIONAL FOREST...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

STRONG WINDS ALOFT OVER THE REGION THIS MORNING AHEAD OF AN
ADVANCING TROUGH IS EXPECTED TO SLOWLY LOWER DOWN OVER THE
MOUNTAIN ZONES. THIS WILL BRING GUSTY WINDS OF 25 TO 30 MPH TO THE
WARNED AREAS TODAY. ONCE THE SUN BEGINS TO SET...THESE WINDS
SHOULD DIMINISH. MOISTURE IS ALSO BEGINNING TO SPREAD NORTHWARD
FROM NEVADA. THIS WILL ALSO BRING THE THREAT OF DRY THUNDERSTORMS
TO THE SAME WARNED AREAS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS85 KBOI 052020
RFWBOI

RED FLAG WARNING
NATIONAL WEATHER SERVICE BOISE ID
220 PM MDT SUN AUG 5 2007

IDZ401>404-060200-
/O.CON.KBOI.FW.W.0007.000000T0000Z-070806T0200Z/
WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST-
NORTHERN BOISE NATIONAL FOREST-SOUTHERN BOISE NATIONAL FOREST-
220 PM MDT SUN AUG 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE FIRE WEATHER 
ZONES 401 THROUGH 404...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

STRONG WINDS ALOFT OVER THE REGION CONTINUE THIS AFTERNOON AHEAD
OF AN ADVANCING TROUGH. WINDS HAVE SLOWLY BEEN INCREASING OVER THE
WEST CENTRAL MOUNTAINS THIS AFTERNOON AND ARE STILL EXPECTED TO GUST
25 TO 30 MPH. WINDS WILL BEGIN TO SUBSIDE BY SUNSET. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KBOI 052109
RFWBOI

RED FLAG WARNING
NATIONAL WEATHER SERVICE BOISE ID
309 PM MDT SUN AUG 5 2007

ORZ636-637-060200-
/O.EXA.KBOI.FW.W.0007.000000T0000Z-070806T0200Z/
BURNS BLM-VALE BLM-
309 PM MDT SUN AUG 5 2007 /209 PM PDT SUN AUG 5 2007/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT /7 PM PDT/ THIS
EVENING FOR SCATTERED DRY THUNDERSTORMS FOR THE VALE AND 
BURNS BLM OR ZONES 636 AND 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT /7 PM PDT/ THIS
EVENING. 

AN UPPER LOW OVER NORTHWEST NEVADA WILL CONTINUE TO BRING
SCATTERED THUNDERSTORMS OVER THE VALE AND BURNS BLM THIS EVENING.
THUNDERSTORMS ARE EXPECTED TO DIMINISH BY SUNSET AS THE LOW LIFTS
NORTHEAST AND INSTABILITY WEAKENS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

IDZ401>404-060200-
/O.CON.KBOI.FW.W.0007.000000T0000Z-070806T0200Z/
WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST-
NORTHERN BOISE NATIONAL FOREST-SOUTHERN BOISE NATIONAL FOREST-
309 PM MDT SUN AUG 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RH FOR THE BOISE AND PAYETTE NF OR
ZONES 401 THROUGH 404...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

STRONG WINDS ALOFT OVER THE REGION CONTINUE THIS AFTERNOON AHEAD
OF AN ADVANCING TROUGH. WINDS HAVE SLOWLY BEEN INCREASING OVER
THE WEST CENTRAL MOUNTAINS THIS AFTERNOON AND ARE STILL EXPECTED
TO GUST 25 TO 30 MPH. WINDS WILL BEGIN TO SUBSIDE BY SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KBOI 060201
RFWBOI

RED FLAG WARNING
NATIONAL WEATHER SERVICE BOISE ID
801 PM MDT SUN AUG 5 2007

IDZ401>404-ORZ636-637-060315-
/O.EXP.KBOI.FW.W.0007.000000T0000Z-070806T0200Z/
WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST-
NORTHERN BOISE NATIONAL FOREST-SOUTHERN BOISE NATIONAL FOREST-
BURNS BLM-VALE BLM-
801 PM MDT SUN AUG 5 2007 /701 PM PDT SUN AUG 5 2007/

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT /7 PM PDT/ THIS
EVENING FOR SCATTERED DRY THUNDERSTORMS IN THE VALE AND BURNS
BLM OR ZONES 636 AND 637...AND FOR GUSTY WINDS AND LOW RH IN
THE BOISE AND PAYETTE NF OR ZONES 401 THROUGH 404...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT /7 PM PDT/ THIS
EVENING. 

SCATTERED DRY THUNDERSTORMS WHICH MOVED ACROSS THE VALE AND BURNS
BLM HAVE ENDED. THUNDERSTORMS ARE NOT EXPECTED FOR THE REMAINDER
OF TONIGHT.

WINDS WILL CONTINUE TO DIMINISH THIS EVENING IN THE BOISE AND
PAYETTE NF. GUSTY WINDS OF 10 TO 20 MPH WITH LOCAL GUSTS TO 25
MPH WILL CONTINUE FOR THE NEXT COUPLE OF HOURS...BUT ARE EXPECTED
TO DIMINISH EVEN FURTHER BY MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 5, 3:45 AM MDT, 5 hours 3 minutes earlier.

Area forecast discussion, Aug 5, 3:45 AM MDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
345 AM MDT SUN AUG 5 2007

.SHORT TERM...A WEDGE OF VERY DRY AIR FROM THE SOUTHWEST CONTINUES
TO SPREAD OVER THE FORECAST AREA.  MEANWHILE...THE UPPER TROF ALONG
THE WEST COAST REMAINS IN PLACE AND WILL NOT MAKE MUCH EASTWARD
PROGRESS. BOTH GFS AND NAM OPERATIONAL INDICATE THAT A WEAK IMPULSE
WILL ROTATE NORTHEAST FROM NORTHERN CALIFORNIA AND GIVE SOUTHERN
SECTIONS OF EASTERN OREGON A CHANCE FOR MAINLY DRY THUNDERSTORMS
THIS AFTERNOON AND EARLY EVENING. CONVECTIVE PARAMETERS APPEAR TO BE
WEAK...SO NOT LOOKING FOR MUCH COVERAGE OR INTENSITY TO ACTIVITY
THAT DOES FORM.  MODEL SOUNDINGS SHOW A SHALLOW LAYER OF MID AND
UPPER MOISTURE WITH LI/S IN THE ZERO TO MINUS ONE RANGE WITH CAPE
AVERAGING ABOUT 100-200 J/KG. MAX TEMPS EXPECTED TO BE A FEW DEGREES
COOLER TODAY WITH HEIGHTS AND THICKNESSES CONTINUING TO FALL AHEAD
OF WEST COAST TROF. MONDAY FEATURES ANOTHER DAY OF SLIGHTLY COOLER
TEMPERATURES AND LIMITED POPS AS A SECOND WEAK WAVE IMPULSE MOVES
NORTHEAST ACROSS THE AREA. RED FLAG CONDITIONS MAY GET CLOSE AGAIN
TODAY IN SOUTHEAST OREGON AND THE WEST CENTRAL MOUNTAINS BUT RIGHT
NOW AREAL COVERAGE TO THE STRONGER WINDS APPEARS LIMITED. EXPECT A
FEW LOCAL AREAS TO REACH RED FLAG CRITERIA DUE TO WINDS AND LOW RH.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...MODELS CONTINUE TO
AGREE WITH A TROUGH ALONG THE WEST COAST WITH THE TOP OF THE TROUGH
SHEARING OFF AND MOVING TO THE EAST ON TUESDAY AND WILL LEAVE THE
SOUTHERN PORTION OF THE TROUGH OFF THE NORTHERN CALIFORNIA COAST
THROUGH THE END OF THE WEEK AND INTO THE WEEKEND.  ONCE THE NORTHERN
SECTION OF THE TROUGH MOVES EAST A WEAK RIDGE WILL REBUILD OVER THE
FORECAST AREA WEDNESDAY AFTERNOON.  ANOTHER WEAK TROUGH WILL DROP
SOUTH ALONG THE CANADIAN COAST AND WILL END UP OFF THE PACIFIC
NORTHWEST COAST ON THURSDAY AND THEN WILL MOVE EAST OVER NORTHERN
IDAHO LATE FRIDAY INTO SATURDAY.  THIS WEATHER PATTERN WILL KEEP THE
FORECAST AREA IN A DRY SOUTHWEST FLOW BUT ENOUGH MOISTURE FOR A
SMALL CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS.  TEMPERATURES
WILL BEGIN NEAR NORMAL ON TUESDAY AND SLOWLY WARM THROUGH THE END OF
THE WEEK.  TEMPERATURES BY SATURDAY WILL BE 3 TO 5 DEGREES ABOVE
NORMAL.

&&

.AVIATION...VFR CONDITIONS OVER THE AREA THROUGH TONIGHT WITH A DRY
SOUTHWEST FLOW OVER THE REGION.  EXCEPT FOR MVFR CONDITIONS FROM
SMOKE IN THE VICINITY OF WILD FIRES IN THE CENTRAL MOUNTAINS OF
IDAHO...SKIES WILL BE GENERALLY CLEAR.  THERE IS SOME MOISTURE IN
THE SOUTHWEST FLOW SO COULD SEE ISOLATED AFTERNOON THUNDERSTORMS
NEAR KTWF AND KJER.  SURFACE WINDS WILL BE LIGHT TODAY FROM THE WEST
WITH MODERATE TO STRONG SOUTHWEST WINDS ALOFT.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...GS
LONG TERM....JA
AVIATION.....JA
Hazardous weather outlook, Aug 5, 5:00 AM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
500 AM MDT SUN AUG 5 2007

IDZ011>016-028>030-ORZ061>064-061100-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
500 AM MDT SUN AUG 5 2007 /400 AM PDT SUN AUG 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 5:34 PM MDTSevere Thunderstorm WarningBOIAda, Canyon, Owyhee, Payette41 min

Nearby

Red Flag Warnings in Idaho, 2007Red Flag Warnings in Oregon, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.